Texas, 2006Wildfire in Texas, January 19, 2006
January 19, 2006 · NWS SJT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jan 19, 11:21 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 19, 11:21 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1121 AM CST THU JAN 19 2006
.AVIATION...
VFR CONDTIONS ARE EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS.
THE STRONG SOUTWEST WINDS ARE EXPECTED TO DECREASE LATER THIS
AFTERNOON. AS A SURFACE LOW MOVES EAST ACROSS THE PANHANDLE THE
MODELS INDICATE A 40KT 850 MB WEST WIND WILL DEVELOP AROUND 09Z...SO
LOW LEVEL WIND SHEAR MAY BE A PROBLEM AGAIN TONIGHT...ESPECIALLY
AT KABI.
&&
.PREV DISCUSSION... (ISSUED 1008 AM CST THU JAN 19 2006)
UPDATE...MAIN UPDATE WAS TO ACCOUNT FOR CURRENT WIND TRENDS ALONG
WITH DEW POINTS A LITTLE HIGHER THAN CURRENTLY FORECAST. CORE OF
STRONGER WINDS HAVE SHIFTED TO THE NORTH AND EAST...HOWEVER STILL
GUSTY IN THE NORTHEASTERN COUNTIES...HOWEVER THESE TO SHOULD
SLACKEN THROUGH THE DAY.
FIRE WEATHER...WITH WINDS DIMINISHING AND RH VALUES IN THE
EXTREME SOUTHEAST COUNTIES STAYING UP THROUGH THE DAY...WILL TRIM
THE RED FLAG WARNING BACK SEVERAL COUNTIES. WILL CONTINUE FOR THE
BIG COUNTRY AND EASTERN COUNTIES...HOWEVER EVEN THERE WILL BE ON
THE FENCE AND WINDS AND LOW RHS MAY NOT COINCIDE. UPDATED
PRODUCTS TO FLY SHORTLY.
BRAZZELL
PREV DISCUSSION... (ISSUED 534 AM CST THU JAN 19 2006)
AVIATION...
KSJT VAD SHOWED A 45 KNOT 3000 FT MSL LOW LEVEL JET IN THE LOWEST
GATE AT 11Z...WHILE 45 KNOTS WAS INDICATED AT 4000 MSL AT KABI. SOME OF
THIS ENERGY WAS WORKING DOWNWARD...WITH THE STRONG WINDS OF 18-21
KNOTS GUSTING TO 27 KTS OCCASSIONALLY AT THE SURFACE. WILL MAINTAIN
LOW LEVEL WIND SHEAR MENTION AT KSJT AND KABA UNTIL 14Z...THOUGH THE
STRONG SURFACE WINDS WILL MAKE LLWS CRITERIA ON THE MARGINAL SIDE.
STRONG WINDS WILL DROP OFF LATE AFTERNOON...TOWARD 23Z. MAY SEE
SOME LOW LEVEL WIND SHEAR PROBLEM AGAIN TONIGHT...PARTICULARLY IN
THE 9Z-12Z AREAS FOR KABI AS A SURFACE LOW MOVES EAST ACROSS THE
RED RIVER. THIS BRINGS IN A 40 KNOT 850 HGT WEST WIND AROUND THE
SOUTH SIDE OF THE LOW.
PREV DISCUSSION... (ISSUED 322 AM CST THU JAN 19 2006)
SHORT TERM...
LOW LEVEL JET IN EXCESS OF 50 KNOTS OVERHEAD THIS MORNING
KEEPING SURFACE WIND SPEEDS UP AND TEMPERATURES MAINLY IN THE
50S. DO NOT EXPECT TO SEE WIND SPEEDS QUITE AS HIGH AS YESTERDAY
AND RHS SHOULD BE A TAD HIGHER. STILL...GIVEN THE DRY CONDITIONS
AND NUMEROUS FIRES THAT ARE STILL SMOLDERING FROM YESTERDAY...WILL
GO AHEAD AND ISSUE THE RED FLAG WARNING DESPITE THE SOMEWHAT
MARGINAL CONDITIONS LIKELY. TEMPS SHOULD BE A FEW DEGREES WARMER
THAN YESTERDAY...ALTHOUGH SHOULD STAY JUST BELOW RECORD LEVELS.
WARM AGAIN TONIGHT AS WINDS STAY UP AHEAD OF A PACIFIC FRONT
MOVING ACROSS THE AREA ON FRIDAY. MOST AREAS WILL BE ANYWHERE FROM
10 TO 15 DEGREES COOLER ON FRIDAY THAN TODAY...ALTHOUGH STILL
ABOVE NORMAL.
LONG TERM...
MODELS HAVE CONTINUED TO SHOW SOME CONSISTENCY ON THE POSSIBILITY
OF RAIN FOR LATE IN THE WEEKEND. COMBINATION OF OVERRUNNING OVER A
SECONDARY COLD FRONT AND A DECENT SHORTWAVE SHOULD START TO KICK
OFF A FEW SHOWERS OVER THE SOUTHEAST COUNTIES AS EARLY AS LATE
SATURDAY NIGHT. HAVE BUMPED UP POPS A LITTLE MORE. GIVEN THE CLOUD
COVER EXPECTED AS WELL...HAVE LIMITED THE DIURNAL RANGES A FEW
DEGREES FOR SUNDAY AND MONDAY...RAISING OVERNIGHT LOWS A FEW
DEGREES AND LOWERING AFTERNOON HIGHS.
SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COLEMAN...FISHER...HASKELL...JONES...
MCCULLOCH...NOLAN...RUNNELS...SHACKELFORD...TAYLOR...AND
THROCKMORTON.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COLEMAN...FISHER...HASKELL...JONES...
MCCULLOCH...NOLAN...RUNNELS...SHACKELFORD...TAYLOR...AND
THROCKMORTON.
&&
99/99/28
Hazardous weather outlook, Jan 19, 6:09 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
609 AM CST THU JAN 19 2006
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-201215-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
609 AM CST THU JAN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
WILD FIRE DANGER IS ELEVATED TODAY...WITH A RED FLAG WARNING IN EFFECT
ACROSS WEST CENTRAL TEXAS. STRONG SOUTHWEST WINDS ALONG WITH DRY
AIRMASS AND DEAD VEGETATION WILL AID THE SPREAD OF WILD FIRES
TODAY. THE WINDS WILL DECREASE LATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WILD FIRE DANGER WILL AGAIN BE ELEVATED FRIDAY...AS A SURFACE
TROUGH MOVES ACROSS DURING THE MORNING...AND A DRY COLD FRONT
DURING THE AFTERNOON. GUSTY SOUTHWEST WINDS WILL SHIFT TO THE
NORTH AS THE FRONT PUSHES THROUGH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Tom Green
- When
- January 19, 2:00 PM CST to 8:00 PM CST
- Where
- Tom Green forecast zone
- Property damage
- $60,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
A 325 acre fire occured on a ranch just to the east of Grape Creek. The fire destroyed 60 thousand dollars worth of water testing equipment.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Illinois, January 19, 2006$19,000 · 19 events
- Strong Wind in Kentucky, January 19, 2006$16,000 · 16 events
- Winter Storm in Colorado, January 19 to 20, 200617 events
- Strong Wind in Missouri, January 19, 2006$11,000 · 11 events
- Strong Wind in Indiana, January 19, 2006$6,000 · 6 events
- Heavy Snow in Minnesota, January 19, 20065 events
- Heavy Snow in Idaho, January 19 to 20, 20063 events
- Winter Storm in Oregon, January 19 to 20, 20062 events
- Flood in New York, January 19, 20061 event
- Flood in Maine, January 19 to 20, 20061 event
- Flood in New York, January 19 to 20, 20061 event
- Winter Weather in Utah, January 19, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486823.